Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Higher rank case of Dwork's conjecture

Author: Daqing Wan
Journal: J. Amer. Math. Soc. 13 (2000), 807-852
MSC (2000): Primary 11G40, 11S40; Secondary 11M41, 11G25
Published electronically: June 6, 2000
MathSciNet review: 1775738
Full-text PDF

Abstract | References | Similar Articles | Additional Information


In this paper, we study the higher rank case of Dwork's conjecture on the $p$-adic meromorphic continuation of the pure slope L-functions arising from the slope decomposition of an overconvergent F-crystal. Our main result is to reduce the general case of the conjecture to the special case when the pure slope part has rank one and when the base space is the simplest affine $n$-space.

References [Enhancements On Off] (What's this?)

  • 1. P. Berthelot, Géométrie rigide et cohomologie des variétés algébriques de caractéristique $p$, Mém. Soc. Math. France (N.S.) 23(1986), 3, 7-32. MR 88a:14020
  • 2. P. Berthelot, Finitude et pureté cohomologique en cohomologie rigide, Invent. Math., 128 (1997), no. 2, 329-377. MR 98j:14023
  • 3. P. Deligne, La Conjecture de Weil, II, Publ. Math. IHES, 52(1980), 137-252. MR 83c:14017
  • 4. A.J. de Jong, Barsotti-Tate groups and crystals, Proceedings ICM 1998(Berlin), Vol. 2, 259-265. MR 99i:14051
  • 5. B. Dwork, Normalized period matrices, Ann. Math., 94(1971), 337-388. MR 53:442a
  • 6. B. Dwork, Normalized period matrices II, Ann. Math., 98(1973), 1-57. MR 53:442b
  • 7. J.-Y. Etesse and B. Le Stum, Fonctions L associées aux F-isocristaux surconvergents I, Interprétation cohomologique, Math. Ann., 296(1993), 557-576. MR 94i:14030
  • 8. W. Fulton, A note on weakly complete algebras, Bull. Amer. Math. Soc., 75(1969), 591-593. MR 39:193
  • 9. N. Katz, Travaux de Dwork, Séminaire Bourbaki, exposé 409(1971/72), Lecture Notes in Math., No. 317, 1973, 167-200. MR 58:16672
  • 10. N. Katz, Slope filtration of F-crystals, Astérisque, 63(1979), 113-164. MR 81i:14014
  • 11. B. Mazur, Frobenius and the Hodge filtration, Bull. Amer. Math. Soc., 78(1972), 653-667. MR 48:8507
  • 12. Z. Mebkhout, Sur le théoréme de finitude de la cohomologie $p$-adique d'une variété affine non singulière, Amer. J. Math., 119(1997), 1027-1088. MR 99a:14027
  • 13. P. Monsky, Formal cohomology III, Ann. Math., 93(1971), 315-343. MR 48:296
  • 14. P. Monsky, $p$-Adic Analysis and Zeta Functions, Kinokuniya Book-Store, 1970. MR 44:215
  • 15. M. van der Put, The cohomology of Monsky and Washnitzer, Mém. Soc. Math. France (N.S.) 23(1986), 33-60. MR 88a:14022
  • 16. J-P. Serre, Endomorphismes complétements continues des espaces de Banach $p$-adiques, Publ. Math., IHES., 12(1962), 69-85. MR 26:1733
  • 17. D. Wan, Noetherian subrings of power series rings, Proc. Amer. Math. Soc., 123(1995), 1681-1686. MR 95g:13021
  • 18. D. Wan, Meromorphic continuation of L-functions of $p$-adic representations, Ann. Math., 143(1996), 469-498. MR 97c:14021
  • 19. D. Wan, Dwork's conjecture on unit root zeta functions, Ann. Math., 150(1999), 867-927. CMP 2000:08
  • 20. D. Wan, A quick introduction to Dwork's conjecture, Contemporary Mathematics, 245(1999), 147-163. CMP 2000:09
  • 21. D. Wan, Pure L-functions from algebraic geometry over finite fields, Proc. of the Augsburg Conference on Finite Fields, to appear.
  • 22. D. Wan, Poles of zeta functions of complete intersections, Chinese Ann. Math., to appear.
  • 23. D. Wan, Rank one case of Dwork's conjecture, J. Amer. Math. Soc., this issue.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 11G40, 11S40, 11M41, 11G25

Retrieve articles in all journals with MSC (2000): 11G40, 11S40, 11M41, 11G25

Additional Information

Daqing Wan
Affiliation: Department of Mathematics, University of California, Irvine, California 92697

Keywords: L-functions, $p$-adic meromorphic continuation, $\sigma$-modules
Received by editor(s): October 1, 1999
Received by editor(s) in revised form: April 10, 2000
Published electronically: June 6, 2000
Additional Notes: This work was partially supported by the National Science Foundation
Dedicated: Dedicated to the memory of Bernard Dwork
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society